Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Facet injections causing heavy bleeding and cramps - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2377 Questions
User :   On Wednesday 16th Feb, I had - for the first time - 6 facet injections in my neck, with anesthetic and steroid. Three days ago I developed light post menopausal bleeding with some cramping- could this be connected to the facet joint injections?
I am scheduled for hyperoscopy & D&C next week to be on the safe side.
many thanks.
Doctor :   Hi,
User :   Hello
User :   Hi - On Wednesday 16th Feb, I had - for the first time - 6 facet injections in my neck, with anesthetic and steroid. Three days ago I developed light post menopausal bleeding with some cramping- could this be connected to the facet joint injections?I am scheduled for hyperoscopy & D&C next week to be on the safe side.many thanks.
Doctor :   may i know the indication for the injections ?
User :   I have facet joint pain in the neck
Doctor :   ok, ,may i know the name of the steroid injected ?
User :   I'm afraid I don't know - can you advise how much steroid would be administered per injection?
Doctor :   well the dosage depends on the steroid used
Doctor :   and there are chances where the above symptoms like post menopausal bleeding could be due to steroid used
Doctor :   but its not serious
User :   so - this is not an unheard of side-effect?
User :   How long would the steroid stay in your system for?
Doctor :   these are expected side effects
Doctor :   and do not stay for more than a week or two even when the higher dose involved
User :   so if - the bleeding is steroid related - how long would that be expected to continue - roughly?
Doctor :   a week , very rarely more than a week
User :   that's very informative - thank you very much - fingers crossed this is what the problem is.
User :   Kind regards
Doctor :   You are welcome
Doctor :   Thanks for consulting me
Doctor :   Bye for nw
User :   bye
Question is related to
Drug/Medication
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor